2

I have a file that was running smoothly a few weeks ago and is now stopping with the message:

 Argument of \__fontspec_strip_leading_sign:Nw has an extra }

Using most system fonts, or Amiri, Junicode, Libertine... there is no problem, but here is a MWE with some popular fonts that are stopping the compilation with the error above. My particular file uses an Opentype Storm Baskerville, also stopping.

%!TEX TS-program = xelatex
%!TEX encoding = UTF-8 Unicode
\documentclass{article}
\usepackage{fontspec}
\usepackage{realscripts}

\setromanfont{Minion Pro}
%\setromanfont{Palatino}
%\setromanfont{Times New Roman}

\begin{document}
A\textsuperscript{1234567890}Z
\end{document}

I suspect my problem is very similar to this previous question, but I don't know how to adapt the answer to my particular case. Most grateful for any hack, regardless of ugliness.

I wonder if this problem is related to fontspec's December update?

  • Have you updated your TeX system? This should be sorted ... – Joseph Wright Jan 23 at 21:24
  • yes, I ran TeX Live Utility, which reduced the problem, but I'm still having trouble with a few fonts as mentioned above. You make me wonder if I have some local dinosaur hiding in my folders... will check right now – Juan del Acebo Jan 23 at 21:34
  • confirmed, same problem on another machine (also a Mac) with all files updated today, and I also checked the log for old packages, but everything seems up to date – Juan del Acebo Jan 23 at 21:40
  • 2
    Imho it is related to github.com/wspr/fontspec/issues/349. (Times is one of the fonts without dflt script). – Ulrike Fischer Jan 23 at 21:58
  • 1
    This appears to be fixed in v2.7 of fontspec, just wait until TeX Live and MiKTeX catches up. BTW, I believe \setromanfont is depreciated (there is no single trace of it in the current documentation), use \setmainfont instead, :) – Ruixi Zhang Jan 24 at 23:49

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service, privacy policy and cookie policy

Browse other questions tagged or ask your own question.